Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Belly bulge and Isentress
May 24, 2009

I recently switched from Trizivir to Isentress and Truvada due to elevated Trigylcerides. I believe I am experiencing a pretty rapid increase in intra-abdominal fat... lots of pressure below the ribs, even some shortness of breath when exercising, due to pressure. Yikes! Wouldn't it be better to go back to Trizivir? How can this be healthier?

Response from Dr. Pierone

Trizivir is an older agent that is composed on 3 medications AZT (zidovudine), 3TC (lamivudine), and abacavir (Ziagen). This triple nucleoside combination has been largely supplanted by safer, more effective combinations.

But HIV treatment must be individualized because of variation in response to therapy. Based on your reaction you should discuss a change of course with your clinician. This could be a return to Trizivir or perhaps a different cocktail. Truvada and Isentress are not known for producing lipohypertrophy, but everyone responds differently.

Good luck!



Previous
Testosterone and muscle gain follow up
Next
Discrimination because of facial lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement